KNAW

Publication

Symmetry protection of topological phases in one-dimensional... (2012) Open access

Pagina-navigatie:
Title Symmetry protection of topological phases in one-dimensional quantum spin systems
Published in Physical Review B, Vol. 85, No. 7, p.075125-. ISSN 10980121.
Author F. Pollmann; E. Berg; A.M. Turner; M. Oshikawa
Degree grantor Universiteit van Amsterdam
Date 2012
Language English
Type Article
Abstract We discuss the characterization and stability of the Haldane phase in integer spin chains on the basis of simple, physical arguments. We find that an odd-S Haldane phase is a topologically nontrivial phase which is protected by any one of the following three global symmetries: (i) the dihedral group of π rotations about the x, y, and z axes, (ii) time-reversal symmetry Sx,y,z→−Sx,y,z, and (iii) link inversion symmetry (reflection about a bond center), consistent with previous results [ Phys. Rev. B 81 064439 (2010)]. On the other hand, an even-S Haldane phase is not topologically protected (i.e., it is indistinct from a trivial, site-factorizable phase). We show some numerical evidence that supports these claims, using concrete examples.
Publication http://hdl.handle.net/11245/1.381472
Persistent Identifier urn:nbn:nl:ui:29-456605
Metadata XML
Repository University of Amsterdam

Go to page top
Go back to contents
Go back to site navigation